CSN Login
Members Online: 14

LEG PAINS-TAXOL

pakb56
Posts: 141
Joined: Jan 2012

Can someone elaborate on what type of leg pains these are? I am very concerned because I have suffered from leg cramps for years. When I say leg cramps I am not referring to your run of the mill, point your toe to your nose calf cramp.

My cramps are almost undescribable. They start on the side of my foot or in various places on my leg (mostly never in the calf). I had one early this week that left the muscle so sore I could barely walk. I actually passed out one time from the severity of the pain.

So, as you can imagine, the talk of leg pains makes be very nervous. Any information you can share is appeciated.

Thanks and be well....

Pat

longtermsurvivor's picture
longtermsurvivor
Posts: 1755
Joined: Mar 2010

in something like 8% of patients on taxol. It is somewhat dose-dependent. Treatment, if your dose is greater than 200mg/meter squared, might be reduced to some benefit. If not, and the symptom is severe enough, you may require discontinuation of this drug. It hurts like heck, but it is not otherwise dangerous to you. Sorry your having this much trouble.

Best

CindyGSD's picture
CindyGSD
Posts: 191
Joined: Aug 2011

....generally occur below my waist starting at my hips. The area where my ovaries were, just throbs. I spend two days walking around like an old lady (a really old lady ;o)). That said, my last round of chemo hardly produced any of these aches and pains so who knows...you might get lucky.

Take care,
Cindy

TiggersDoBounce's picture
TiggersDoBounce
Posts: 413
Joined: Oct 2009

So sorry you are experiencing this intense pain. I had it while on the Taxol as well, but yours sounds way more intense. I remember one day two days after my first chemo, I tried to stand up at work (from sitting down) and I almost could not walk....It snuck up on me.

Then each round it got worse but only lasted 3-4 days. My Doc had me go back on the Decadron for a a few days and it helped. Perhaps stay in touch with your doctors...and maybe they can help!

Hang in!

Laurie

JoAnnDK
Posts: 276
Joined: Jun 2011

Pat, are you saying that you have had these excruciating leg pains long before you had cancer or chemo? So chemo could not be the cause, correct?

Have you ever had these pains checked out in previous years? Sounds like something you should do - pronto!

Please let us know what you find out.

joann

pakb56
Posts: 141
Joined: Jan 2012

No, these are not chemo related but something I have exprienced with what seems like forever. The are "charlie-horse" type cramps most people experience in the calves. Mine are in the leg but start on the top of my foot or the side of my thigh and are extreme. I cannot describe the intensity. I spoke repeatedly to my doctor and he basicaly blew it off. They have been consideraby better since I (DON'T LAUGH" put a bar of ivory soap under my sheet.

So, the references to leg "pains" from taxol have me quite concerned and I am wondering if they are soreness or cramps.

CindyGSD's picture
CindyGSD
Posts: 191
Joined: Aug 2011

They are not cramps like Charlie horse type cramps, but aches like arthritis. When they are really bad, I walk with a shuffle and they do keep me up at night. They are shortlived though...usually lasting only a few days and some people don't get them at all.

Take care,
Cindy

daisy366's picture
daisy366
Posts: 1493
Joined: Mar 2009

I've heard about the soap thing and tried it myself since I've had bouts of foot cramps in the past.

They are much better since I always wear good arch supports. If I don't I will get cramps and they are horrible. Would this be a factor for you?

I understand that low potassium might be a culprit (bananas are high in potassium) and quinine pills might help.

Strange that your doc makes light of it. If they continue, I agree with JoAnn that this might require medical attention.

Best wishes, Mary Ann

TiggersDoBounce's picture
TiggersDoBounce
Posts: 413
Joined: Oct 2009

So do explain about the Ivory soap thing would you?

Since my back surgery in 1994, I have been plagued with cramps such as you speak of...
They can start in my toes or instep and move up....THEY CAN BE BRUTAL...and sometimes I can cause them on command if I turn my foot a certain way....

I was told it was residual nerve damage from my back injury....

Laurie

ccfighter
Posts: 360
Joined: Jan 2012

Hi,

I am over here in Uterine boards though I have cervical cancer. I seem to be under going treatment more like one with Uterine cancer so I am checking in. I had terrible leg pains after my first dose of Carbo/Taxol where I could hardly sleep or walk, had to take percocets to get through the night. This lasted about 4 days. I brought it up with the chemo nurses and they gave me L-Glutamine powder to use as a suppliment and said that it could help. Well, next chemo I used it and had almost no leg pains, didn't even need to take any tylenol. You can get it at GNC if you want to give it a try. The nutritionist at the radiation oncology office also gave me the L-Glutamine to take three times a day during radiation as it is thought to help prevent and minimize diahrea associated with pelvic radiation. Hope this helps.

pakb56
Posts: 141
Joined: Jan 2012

I did read that elsewhere and bought tabs.I cannot tolerate powders you have to mix and drink. Just read in another post about supplements that it might not be good. Seems like we are damned if we do and damned if we don't!

I seem to be joint pains that started the second night.

Thanks for the info...

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network